Alert archive / New Mexico / High Wind Watches in 2012
High Wind Watch 24, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Dec 8, 2012, 3:24 AM MST for Eddy County, New Mexico. It took effect at Dec 9, 2012, 5:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 8, 2012, 3:24 AM MST (10:24 UTC)
- In effect from
- Dec 9, 2012, 5:00 PM MST
- Expired
- Dec 9, 2012, 12:23 AM MST
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 10:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 10.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3215 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
619 WWUS74 KMAF 081024 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 424 AM CST SAT DEC 8 2012 ...HIGH WIND WATCH IN EFFECT SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT FOR THE GUADALUPE MOUNTAINS... .A STRONG COLD FRONT IS EXPECTED TO MOVE SOUTH THROUGH SOUTHEAST NEW MEXICO AND WEST TEXAS THROUGHOUT THE DAY SUNDAY. WINDS WILL INCREASE AND SHIFT OUT OF THE NORTHEAST BEHIND THE FRONT. SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS TO NEAR 65 MPH WILL BE POSSIBLE IN THE GUADALUPE MOUNTAINS BEGINNING SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. WINDS ARE EXPECTED TO DECREASE BELOW CRITICAL THRESHOLDS EARLY MONDAY MORNING. NMZ027-TXZ258-082200- /O.NEW.KMAF.HW.A.0024.121210T0000Z-121210T0900Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 324 AM MST SAT DEC 8 2012 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. * EVENT...HIGH WINDS FOR THE GUADALUPE MOUNTAINS. * TIMING...SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT. * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES SHOULD PREPARE FOR STRONG NORTHEAST WINDS. * WINDS...NORTHEAST 30 TO 45 MPH WITH GUSTS NEAR 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE... OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. && $$
3 follow-up statements
519 WWUS74 KMAF 082027 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 227 PM CST SAT DEC 8 2012 ...HIGH WIND WARNING IN EFFECT FOR GUADALUPE MOUNTAINS THROUGH 5 PM MST TODAY... ...HIGH WIND WATCH IN EFFECT SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT FOR THE GUADALUPE PASS... ...FREEZE WATCH IN EFFECT MONDAY MORNING FOR PECOS...BREWSTER... TERRELL COUNTIES... .GUSTY WEST WINDS HAVE DEVELOPED IN THE GUADALUPE MOUNTAINS WITH GUSTS NEAR 60 MPH BEING REPORTED AND A HIGH WIND WARNING HAS BEEN ISSUED THROUGH 5 PM MST. A STRONG COLD FRONT IS EXPECTED TO MOVE SOUTH THROUGH SOUTHEAST NEW MEXICO AND WEST TEXAS THROUGHOUT SUNDAY AFTERNOON AND EVENING. WINDS WILL INCREASE AND SHIFT OUT OF THE NORTHEAST BEHIND THE FRONT. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 60 MPH WILL BE POSSIBLE THROUGH GUADALUPE PASS SUNDAY NIGHT. ALSO A FREEZE IS EXPECTED MONDAY MORNING IN PECOS...BREWSTER...AND TERRELL COUNTIES. THIS IS EXPECTED TO THE FIRST WIDESPREAD FREEZE FOR THESE COUNTIES. NMZ027-090000- /O.CAN.KMAF.HW.A.0024.121210T0000Z-121210T0900Z/ /O.NEW.KMAF.HW.W.0035.121208T2027Z-121209T0000Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY- INCLUDING THE CITY OF...QUEEN 127 PM MST SAT DEC 8 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...HIGH WIND WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. THE HIGH WIND WATCH HAS BEEN CANCELLED FOR SUNDAY NIGHT. * EVENT...HIGH WINDS FOR THE GUADALUPE MOUNTAINS. * TIMING...REMAINDER OF THIS AFTERNOON * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG WINDS. * WINDS...WEST 30 TO 40 MPH WITH GUSTS NEAR 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ258-090000- /O.NEW.KMAF.HW.W.0035.121208T2027Z-121209T0000Z/ /O.CON.KMAF.HW.A.0024.121210T0000Z-121210T0900Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 127 PM MST SAT DEC 8 2012 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * EVENT...HIGH WINDS FOR THE GUADALUPE MOUNTAINS. * TIMING...REMAINDER OF THIS AFTERNOON. AGAIN LATE SUNDAY AFTERNOON THROUGH SUNDAY NIGHT FOR GUADALUPE PASS. * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG WINDS. * WINDS...TODAY WEST 30 TO 40 MPH WITH GUSTS TO 60 MPH. SUNDAY NIGHT NORTHEAST 30 TO 40 MPH WITH GUSTS NEAR 60 MPH THROUGH GUADALUPE PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE... OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. && $$ TXZ075-081-082-090000- /O.NEW.KMAF.FZ.A.0001.121210T1000Z-121210T1400Z/ PECOS-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...FORT STOCKTON...BIG BEND NP... MARATHON...SANDERSON 227 PM CST SAT DEC 8 2012 ...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. * EVENT...FIRST WIDESPREAD FREEZE. * TIMING...MONDAY MORNING. * IMPACTS...SENSITIVE PLANTS AND ANIMALS WILL NEED TO BE SHELTERED. * TEMPERATURE...28 TO 32. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
820 WWUS74 KMAF 090040 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 640 PM CST SAT DEC 8 2012 ...HIGH WIND WATCH IN EFFECT SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT FOR THE GUADALUPE PASS... ...FREEZE WATCH IN EFFECT MONDAY MORNING FOR PECOS...BREWSTER... TERRELL COUNTIES... .A STRONG COLD FRONT IS EXPECTED TO MOVE SOUTH THROUGH SOUTHEAST NEW MEXICO AND WEST TEXAS THROUGHOUT SUNDAY AFTERNOON AND EVENING. WINDS WILL INCREASE AND SHIFT OUT OF THE NORTHEAST BEHIND THE FRONT. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO NEAR 60 MPH WILL BE POSSIBLE THROUGH GUADALUPE PASS SUNDAY NIGHT. ALSO A FREEZE IS EXPECTED MONDAY MORNING IN PECOS...BREWSTER... AND TERRELL COUNTIES. THIS IS EXPECTED TO THE FIRST WIDESPREAD FREEZE FOR THESE COUNTIES. TXZ075-081-082-091100- /O.CON.KMAF.FZ.A.0001.121210T1000Z-121210T1400Z/ PECOS-BIG BEND AREA-TERRELL- INCLUDING THE CITIES OF...FORT STOCKTON...BIG BEND NP... MARATHON...SANDERSON 640 PM CST SAT DEC 8 2012 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... * EVENT...FIRST WIDESPREAD FREEZE. * TIMING...MONDAY MORNING. * IMPACTS...SENSITIVE PLANTS AND ANIMALS WILL NEED TO BE SHELTERED. * TEMPERATURE...28 TO 32. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ258-091100- /O.CON.KMAF.HW.A.0024.121210T0000Z-121210T0900Z/ GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS 540 PM MST SAT DEC 8 2012 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH LATE SUNDAY NIGHT... * EVENT...HIGH WINDS FOR THE GUADALUPE MOUNTAINS. * TIMING...LATE SUNDAY AFTERNOON THROUGH SUNDAY NIGHT FOR GUADALUPE PASS. * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR STRONG WINDS. * WINDS...NORTHEAST 30 TO 40 MPH WITH GUSTS NEAR 60 MPH THROUGH GUADALUPE PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE... OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY. && $$
759
WWUS74 KMAF 090723
NPWMAF
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
123 AM CST SUN DEC 9 2012
...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS FROM
EARLY THIS MORNING THROUGH LATE TONIGHT...
...FREEZE WATCH IN EFFECT MONDAY MORNING FOR PECOS...BREWSTER...
TERRELL COUNTIES...
.A STRONG UPPER TROUGH APPROACHING THE REGION HAS PRODUCED HIGH
WINDS ACROSS THE GUADALUPE MOUNTAINS EARLY THIS MORNING. THESE
STRONG WEST WINDS ALOFT WILL CONTINUE THROUGH THE DAY AND NIGHT.
THIS TROUGH WILL ALSO PUSH A STRONG COLD FRONT THROUGH THE AREA
RESULTING IN HIGH WIND OUT OF THE NORTHEAST TONIGHT THROUGH THE
GUADALUPE PASS. WINDS WILL SLOWLY DECREASE TOWARD MORNING MONDAY.
ALSO A FREEZE IS POSSIBLE MONDAY MORNING ACROSS PECOS... BREWSTER...
AND TERRELL COUNTIES. THIS IS EXPECTED TO THE FIRST WIDESPREAD
FREEZE FOR THESE COUNTIES.
TXZ258-091530-
/O.UPG.KMAF.HW.A.0024.121210T0000Z-121210T0900Z/
/O.NEW.KMAF.HW.W.0036.121209T0723Z-121210T0900Z/
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...GUADALUPE MOUNTAINS NP...PINE SPRINGS
1223 AM MST SUN DEC 9 2012
...HIGH WIND WARNING IN EFFECT UNTIL 2 AM MST MONDAY...
THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 2 AM MST MONDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT.
* EVENT...HIGH WINDS FOR THE GUADALUPE MOUNTAINS AND GUADALUPE PASS.
* TIMING...NOW THROUGH TONIGHT FOR THE GUADALUPE MOUNTAINS.
TONIGHT FOR THE GUADALUPE PASS.
* WINDS...WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 70 MPH IN THE
MOUNTAIN TOPS.
NORTHEAST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH THROUGH
GUADALUPE PASS.
* IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED
FOR STRONG WINDS. AVIATION INTERESTS MAY EXPERIENCE
LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD
AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE
MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE
CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.
&&
$$
NMZ027-091530-
/O.NEW.KMAF.HW.W.0036.121209T0723Z-121210T0900Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
INCLUDING THE CITY OF...QUEEN
1223 AM MST SUN DEC 9 2012
...HIGH WIND WARNING IN EFFECT UNTIL 2 AM MST MONDAY...
THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 2 AM MST MONDAY.
* EVENT...HIGH WINDS FOR THE GUADALUPE MOUNTAINS.
* TIMING...NOW THROUGH TONIGHT.
* WINDS...WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 70 MPH.
* IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES SHOULD BE PREPARED
FOR STRONG WINDS. AVIATION INTERESTS MAY EXPERIENCE
LOCALIZED BUT EXTREME TURBULENCE...OR STRONG DOWNWARD
AIRFLOWS...IF FLYING IN THE VICINITY OF THE GUADALUPE
MOUNTAINS. PILOTS SHOULD BE ALERT FOR STANDING WAVE
CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.
&&
$$
TXZ075-081-082-091530-
/O.CON.KMAF.FZ.A.0001.121210T1000Z-121210T1400Z/
PECOS-BIG BEND AREA-TERRELL-
INCLUDING THE CITIES OF...FORT STOCKTON...BIG BEND NP...
MARATHON...SANDERSON
123 AM CST SUN DEC 9 2012
...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY MORNING...
* EVENT...FIRST WIDESPREAD FREEZE.
* TIMING...MONDAY MORNING.
* IMPACTS...SENSITIVE PLANTS AND ANIMALS WILL NEED TO BE
SHELTERED.
* TEMPERATURE...28 TO 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.
&&
$$What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Dec 7, 10:47 PM MST, 4 hours 37 minutes earlier.
Area forecast discussion, Dec 7, 10:47 PM MST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1147 PM CST FRI DEC 7 2012 .DISCUSSION... && .AVIATION... VFR CONDITIONS THROUGH THE PERIOD. LIGHT WIND OVERNIGHT WILL INCREASE FROM THE WEST TO SOUTHWEST AND BECOME GUSTY DURING THE AFTERNOON BEFORE DROPPING OFF AROUND SUNSET. && PREV DISCUSSION... /ISSUED 256 PM CST FRI DEC 7 2012/ DISCUSSION... THE MAIN STORY CONTINUES TO BE THE STRONG ARCTIC FRONT EXPECTED TO BRING THE COLDEST WX SO FAR THIS SEASON EARLY NEXT WEEK. BUT FIRST, WE WILL ENDURE ONE MORE DAY OF MUCH ABOVE NORMAL TEMPERATURES. A WEAK COLD FRONT THAT STRETCHED ACROSS THE I20 CORRIDOR THIS AFTERNOON WILL MOVE NORTH AND DISSIPATE OVERNIGHT. THIS FRONT WILL BE REPLACED BY A LEE SFC TROUGH THAT WILL DEVELOP OVER THE FRONT RANGE SATURDAY. A WEAK MID LEVEL WAVE AND STRONG SWLY FLOW SHOULD PUSH A DRYLINE ACROSS THE REGION DURING THE DAY TOMORROW WHICH WILL HELP TO BOOST HIGH TEMPERATURES INTO THE UPPER 70S AND 80S. NOW TO THE MAJOR CHANGES HEADED OUR WAY. BY SUNDAY MORNING, A LARGE UPPER TROUGH WILL HAVE SPREAD ACROSS THE NORTHERN PLAINS WITH A PIECE BREAKING OFF OVER THE GREAT BASIN. A STRONG COLD FRONT WILL BE RACING SOUTH OUT OF THE TEXAS PANHANDLE REACHING NORTHERN PARTS OF THE PERMIAN BASIN AROUND SUNRISE AND THE RIO GRANDE BY SUNDAY EVENING. WINDS WILL SHIFT TO THE NORTH BEHIND THE FRONT AND COULD BE STRONG ENOUGH TO BRING SOME BLOWING DUST ACROSS THE PERMIAN BASIN FROM VACANT COTTON FIELDS TO THE NORTH. SUSTAINED WINDS WILL FURTHER INCREASE INTO THE 20 MPH RANGE AS THE PRESSURE GRADIENT TIGHTENS INTO SUNDAY NIGHT. HIGH WIND HEADLINES WILL LIKELY BE NEEDED FOR SUNDAY NIGHT AT GUADALUPE PASS WITH WINDS EXPECTED TO BE SUSTAINED OVER 35 MPH FOR SEVERAL HOURS. MODELS CONTINUE TO STRUGGLE WITH TEMPERATURES AND AVAILABLE MOISTURE IN THIS PATTERN. TEMPERATURES WILL PLUMMET INTO THE TEENS AND 20S BY MONDAY MORNING WITH WINDS AROUND 10 MPH. THIS WILL COMBINE TO PRODUCE WIND CHILLS BETWEEN 10 AND 20 F ACROSS THE AREA WITH VALUES AS LOW AS 0 F IN THE HIGHER TERRAIN AREAS. TEMPERATURES SHOULD REBOUND BACK INTO THE 40S MONDAY AFTERNOON. ANOTHER WEAK S/W ROTATING AROUND THE LARGE UPPER TROUGH OVER THE CENTER PART OF THE COUNTRY WILL KEEP THINGS COOL INTO MIDWEEK. TEMPERATURES WILL FINALLY WARM TO NEAR NORMAL BY LATE NEXT WEEK AHEAD OF ANOTHER STORM SYSTEM. AN UPPER TROUGH IS FORECAST TO OPEN UP AND TRANSLATE FROM THE FOUR CORNERS TO THE SOUTHERN PLAINS BY FRIDAY AND IF MODEL TRENDS CONTINUE, OUR AREA COULD BE IN FOR A VERY WINDY DAY. VERY LITTLE PRECIPITATION IS EXPECTED THROUGH THE NEXT WEEK. WE DO HAVE AN OPPORTUNITY FOR A FEW SNOW SHOWERS ACROSS SE NM AND THE NORTHERN PERMIAN BASIN ON MONDAY MORNING. LIGHT SNOW WILL DEVELOP ACROSS NORTHERN NM AND MOVE SE WITHIN AN AREA OF HIGH OMEGA. MODEL SOUNDINGS INDICATE THAT VERY DRY AIR WILL NEED TO BE OVERCOME FOR ANY SNOW TO REACH THE SFC. THUS AM ONLY EXPECTING VERY LIGHT SNOW SHOWERS WITH LITTLE TO NO ACCUMULATION ACROSS NORTHERN LEA COUNTY AND THE NORTHERN PERMIAN BASIN. OTHERWISE, CONDITIONS WILL REMAIN DRY. FIRE WEATHER... ANOTHER UNSEASONALY WARM DAY ON SATURDAY WITH DEEP WLY FLOW AND THE DEVELOPMENT OF A SEMI-DIFFUSE LOW LEVEL THERMAL RIDGE. NAM12 SUGGEST THERE WILL BE A 25-30KT 7H JETLET OVER THE AREA AND WITH GOOD MIXING IT DOES MAKE SENSE THAT GUSTY WINDS WILL DEVELOP AROUND 20Z (3PM CST). TEMP/DWPNT FCST SUPPORTS RH/S MOSTLY NEAR 20 PCT...HOWEVER LOCAL AREAS NAMELY IN THE LOWER ELEVATIONS OF THE TRANS PECOS INVOF FT. STOCKTON THE MIN RH WILL FALL TO AROUND 15 PCT. FIRE DANGER WILL HIGH AND A FIRE DANGER STATEMENT LIKELY BE NEEDED. COLDER/WINDY CONDITIONS WILL OVERSPREAD THE AREA LATE SUNDAY/MONDAY MORNING. MODELS ARE SHOWING THE POTENTIAL FOR A WIND STORM NEXT FRIDAY HOWEVER IT LOOKS TO BE COOL (NO THERMAL RIDGE) AND ATTENTION WILL CONTINUE TO BE DRAWN TO THAT SYSTEM OVER THE NEXT SEVERAL DAYS TO SEE WHAT THE TRENDS ARE. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Dec 8, 2:20 AM MST, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 320 AM CST SAT DEC 8 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-090930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 320 AM CST SAT DEC 8 2012 /220 AM MST SAT DEC 8 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT DRY AND WINDY CONDITIONS WILL RESULT IN ELEVATED FIRE WEATHER CONCERNS THIS AFTERNOON ACROSS THE SOUTHEAST NEW MEXICO PLAINS AND MUCH OF THE TRANS PECOS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ON SUNDAY A STRONG COLD FRONT MOVING THROUGH THE AREA WILL RESULT IN BLOWING DUST ACROSS PORTIONS OF SOUTHEAST NEW MEXICO AND THE PERMIAN BASIN. HIGH WIND WILL ALSO BE POSSIBLE THROUGH THE GUADALUPE PASS AND THE HIGHER ELEVATIONS OF THE GUADALUPE MOUNTAINS SUNDAY NIGHT. EARLY MONDAY MORNING WIND CHILL VALUES OF 5 TO 20 DEGREES WILL BE POSSIBLE ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Dec 8, 12:10 AM MST, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 110 AM CST SAT DEC 8 2012 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-082200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE... FORT DAVIS...FORT STOCKTON...PRESIDIO...MARFA...BIG BEND NP... MARATHON...SANDERSON...GUADALUPE MOUNTAINS NP...PINE SPRINGS 110 AM CST SAT DEC 8 2012 /1210 AM MST SAT DEC 8 2012/ ...VERY COLD TEMPERATURES EXPECTED BEHIND A STRONG COLD FRONT SUNDAY... AFTER AN EXTENDED PERIOD OF UNSEASONABLY WARM TEMPERATURES... AN ARCTIC COLD FRONT WILL BLOW INTO WEST TEXAS AND SOUTHEAST NEW MEXICO SUNDAY DURING THE DAY AND PASS THROUGH THE REST OF THE REGION OVERNIGHT. TEMPERATURES WILL FALL SLOWLY THROUGH THE AFTERNOON AND THEN RAPIDLY AFTER SUNSET SUNDAY EVENING. THIS FRONT WILL BE ACCOMPANIED BY A GUSTY NORTH WIND THAT WILL PRODUCE WIND CHILLS VALUES OF 5 TO 15 DEGREES NORTH OF THE PECOS RIVER... AND 20 DEGREES SOUTH OF IT. BLOWING DUST CAN ALSO BE EXPECTED BEHIND THE FRONT. ISOLATED SNOW SHOWERS ARE ALSO POSSIBLE SUNDAY NIGHT GENERALLY ALONG AND NORTH OF A CARLSBAD TO SNYDER LINE. LITTLE TO NO SNOW ACCUMULATION IS EXPECTED. MOST AREAS HAVE ALREADY EXPERIENCED A HARD FREEZE THIS SEASON... HOWEVER... LOCATIONS ACROSS THE LOWER TRANS PECOS AND ALONG THE RIO GRANDE HAVE NOT. WIDESPREAD LOW TEMPERATURES IN THE 20S ARE EXPECTED FOR SEVERAL HOURS BOTH MONDAY MORNING AND TUESDAY MORNING. ALL NECESSARY PRECAUTIONS SHOULD BE TAKEN NOW TO PROTECT SENSITIVE PLANTS... PETS... AND PIPES FROM THESE VERY COLD TEMPERATURES.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 1:27 PM MST | High Wind Warning | MAF | Eddy | 4 hr |
| Dec 8, 1:27 PM MST | Freeze Watch | MAF | Pecos, Terrell | 14 hr |
Nearby
High Wind Watches in New Mexico, 2012High Wind Watches in Texas, 2012Every high wind watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.